Banach Journal of Mathematical Analysis

A version of the Hermite--Hadamard inequality in a nonpositve curvature space

Cristian Conde

Full-text: Open access


We obtain some Hermite--Hadamard type inequalities for convex functions in a global non-positive curvature space.

Article information

Banach J. Math. Anal., Volume 6, Number 2 (2012), 159-167.

First available in Project Euclid: 13 July 2012

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 39B62
Secondary: 32F17: Other notions of convexity 54E50: Complete metric spaces 58B20: Riemannian, Finsler and other geometric structures [See also 53C20, 53C60]

Hermite--Hadamard inequality non-positive curvature metric space geodesic convexity short geodesic


Conde, Cristian. A version of the Hermite--Hadamard inequality in a nonpositve curvature space. Banach J. Math. Anal. 6 (2012), no. 2, 159--167. doi:10.15352/bjma/1342210166.

Export citation


  • A. Alexandrov, A theorem on triangles in a metric space and some of its applications, Trudy Mat. Inst. Steklov. 38 (1951), 5-23.
  • A. Alexandrov, Über eine Verallgemeinerung der Riemannschen Geometrie, Schriften Forschungsinst. Math. 1 (1957), 33-84.
  • M. Bessenyei and Z. Páles, On generalized higher-order convexity and Hermite–Hadamard-type inequalities, Acta Sci. Math. (Szeged) 70 (2004), no. 1-2, 13 -24.
  • M.R. Bridson and A. Haefliger, Metric Spaces of Non-Positive Curvature, Grundlehren Math. Wiss., vol. 319, Springer-Verlag, 1999.
  • F. Bruhat and J. Tits, Groupes réductifs sur un corps local (French) Inst. Hautes Études Sci. Publ. Math. no. 41 (1972), 5–251.
  • H. Busemann, The geometry of geodesics, Academic Press, 1955.
  • C. Conde and G. Larotonda, Manifolds of semi-negative curvature. Proc. Lond. Math. Soc. (3) 100 (2010), no. 3, 670–704.
  • S.S. Dragomir, Hermite–Hadamard's type inequalities for operator convex functions. Applied Mathematics and Computation 218, Issue 3 (2011), 766–772.
  • S.S. Dragomir and C.E.M. Pearce, Selected Topics on Hermite–Hadamard Inequalities, RGMIA Monographs, Victoria University, 2000, available at
  • A. El Farissi, Simple proof and refinement of Hermite–Hadamard inequality, J. Math. Inequal. 4 (2010), no. 3, 365–369
  • J. Jost, Nonpositive Curvature: Geometric and Analytic Aspects, Birkhäuser Verlag, 1997.
  • E. Kikianty and S.S. Dragomir, Hermite–Hadamard's inequality and the p-HH-norm on the Cartesian product of two copies of a normed space, Math. Inequal. Appl. 13 (2010), no. 1, 1-32.
  • M. Klaričić, E. Neuman, J. Pečarić and V. Šimić, Hermite–Hadamard's inequalities for multivariate $g$-convex functions, Math. Inequal. Appl. 8 (2005), no. 2, 305–316.
  • M.S. Moslehian, Matrix Hermite–Hadamard type inequalities, Houston J. Math. (to appear).
  • K-T. Sturm, Probability measures on metric spaces of non-positive curvature, Heat kernels and analysis on manifolds, graphs, and metric spaces (Paris, 2002), 357–390, Contemp. Math., 338, Amer. Math. Soc., Providence, RI, 2003.
  • H.K. Xu, Inequalities in Banach spaces with applications, Nonlinear Anal. 16 (1991), no. 12, 1127–1138.